MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 9X25; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 9X25; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0925
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Initial reporter information such as the name, phone and email address are unknown.[conclusion]: the healthcare professional reported that during the coil embolization procedure of an aneurysm, the orbit galaxy complex fill 9mm x 25cm coil (640cf0925 / 17659794) was chosen as the first coil.The coil was delivered into the microcatheter (restar, medicos hirata) and it was met with resistance.The physician attempted to remove the orbit galaxy coil and the coil became unraveled.Both the coil and the microcatheter were removed as a unit and the unraveled coil was removed from the microcatheter.The same microcatheter was then reinserted into the lesion and a competitive coil was used.The procedure was successfully completed with the placement of five coils.There were no further issues or delay reported.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all "time".There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The orbit galaxy complex fill 9mm x 25cm coil was reported as not available to be returned for product evaluation.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (17659794) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of an aneurysm, the orbit galaxy complex fill 9mm x 25cm coil (640cf0925 / 17659794) was chosen as the first coil.The coil was delivered into the microcatheter (restar, medicos hirata) and it was met with resistance.The physician attempted to remove the orbit galaxy coil and the coil became unraveled.Both the coil and the microcatheter were removed as a unit and the unraveled coil was removed from the microcatheter.The same microcatheter was then reinserted into the lesion and a competitive coil was used.The procedure was successfully completed with the placement of five coils.There were no further issues or delay reported.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The orbit galaxy complex fill 9mm x 25cm coil was reported as not available to be returned for product evaluation.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Initial reporter phone: (b)(6).[conclusion]: the healthcare professional reported that during the coil embolization procedure of an aneurysm, the orbit galaxy complex fill 9mm x 25cm coil (catalog #: 640cf0925 / lot #: 17659794) was chosen as the first coil.The coil was delivered into the microcatheter (restar, medicos hirata) and it was met with resistance.The physician attempted to remove the orbit galaxy coil and the coil became unraveled.Both the coil and the microcatheter were removed as a unit and the unraveled coil was removed from the microcatheter.The same microcatheter was then reinserted into the lesion and a competitive coil was used.It was confirmed that there was no resistance between the guidewire and the microcatheter when the physician was accessing the target site.No additional intervention was needed.There was no restriction or reduction of flow related to the reported issue.The procedure was successfully completed with the placement of five coils.There were no further issues or delay reported.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The orbit galaxy complex fill 9mm x 25cm coil was reported as not available to be returned for product evaluation.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (17659794) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 9X25
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key7993478
Report Number1226348-2018-00750
Device Sequence Number1411506
Product Code KRD
UDI-Device Identifier10886704030409
UDI-Public10886704030409
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number640CF0925
Device Lot Number17659794
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (RESTAR, MEDICOS HIRATA)